MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 4-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 4-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8557H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? what instruments were used to grasp the needle? where was the needle grasped during use? were x-rays performed to localize the needle fragment? were the needle piece(s) retrieved during the same procedure? does the piece/device remain retained in the patient's tissue? if the piece(s) were retained, where are they located/in what structure? if retained, were there any patient consequences? if retained, are there plans for removal of any remaining fragments? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? lot number? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2025 and suture was used.During the procedure, the surgeon found that the tip of the needle had broken off in the heart.The tip of the needle was not recovered.Unknown if an x-ray was performed.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: e1.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Were any concomitant procedures performed? not to my knowledge on what tissue was the suture used? vascular what was the tissue condition (normal, thin, calcified, fragile, diseased)? information not available for the original intended closure, how were all layers closed? not applicable this was for vascular grafting.How was the suture placed (interrupted or continuous)? continuous what instruments were used to grasp the needle? vascular needle holder.Where was the needle grasped during use? information not available.Were x-rays performed to localize the needle fragment? information not available were the needle piece(s) retrieved during the same procedure? no.Does the piece/device remain retained in the patient's tissue? unsure.If the piece(s) were retained, where are they located/in what structure? information not available.If retained, were there any patient consequences? if retained, are there plans for removal of any remaining fragments? please describe any medical/surgical intervention required for this suture event including dates and results.Not available.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? not to my knowledge other relevant patient history/concomitant medications? information not available what is the physician¿s opinion as to the etiology of or contributing factors to this event? information not available.What is the patient's current status? unknown surgeon¿s name? (b)(6).Lot number? not available will product be returned? if so, please provide the return date and tracking information.No.

Brand Name
PRLNE BLU 36IN 4-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24208316
Report Number2210968-2026-01047
Device Sequence Number12139420
Product Code GAW
UDI-Device Identifier10705031017061
UDI-Public10705031017061
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8557H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown